Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

What causes joints ache and exhaustion in a stage III-C ovarian cancer survivor?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 1417 Questions
Question
Hi. I am a survivor of stage III-C ovarian cancer, in remission 1-1/2 years. I felt good for the first time in a long time. Then, I started feeling bad all over. My pharmacist mentioned rhabdo because I tried many statins with side effects and, lastly, Livalo. My joints ache and muscles don't recover, with tremendous fatigue.
Tue, 29 May 2018 in Cancer
 
 
Answered by Dr. Saddiq Ulabidin 2 hours later
Brief Answer:
May need workup like CPK and renal functions

Detailed Answer:
Hi! Welcome to Healthcaremagic. Thanks for sharing your concerns with us. We will try to help you in best way possible. First of all it's sad to know what you had been going through lately.

Based on the history you have shared, the symptoms can be due to statins induced myopathy but so far not specific enough to narrow down diagnosis to a single one. It's better to have blood work up like CPK, LDH, RFTs and Urinalysis done.

Stopping Statins is mandatory as first step of management but still needs hydration both oral and intravenous but keeping in view the history of cardiac disease like MI in past, a baseline echo will be needed to avoid over hydration.

If renal functions are starting to dernage which can be part of the disease then indoor admission and central line guided fluids will be needed.

Since the ANA levels had been positive in the past, so a repeated quantative analysis and rheumatologist review would be needed to rule out other type of myopathies due to autoimmune origin. Inflammatory markers like CRP, ESR, RA factor alongwith XXXXXXX and ENA profile will also be needed.

Meanwhile follow up with primary oncologist or gynecologist who treated you for the ovarian CA should also be done to look closely for any signs of disease recurrence.

Wishing you a speedy recovery. Hope this has answered your query. If you have any questions please feel free to ask. Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor